|hemaglowbin, white cells, red cells, blood
Apr 27, 2001
I have been getting neuponen, and procrit to build blood cells. Blood cells when to 2.8 and climbing, but hemaglowbin remained at 7.8 and has not changed. Was taken off the neuponen and procrit and told to increase intake of feosol.Hemoglobin the same count.Put back on procrit,neupogen with terrible side effects,is there somethinge to build hemaglowbin?
| Response from Dr. Frascino
Hello, With a hemoglobin of 7.8, you are certainly anemic. The fact you were also on neupogen would indicate that your white blood cells were also low (neutropenia). The real question here is what's causing your anemia/neutropenia. Once the cause or causes are determined the treatment will become more obvious. For instance if your CD4 count is quite low you might have an opportunistic infection such as MAC which could decrease both your red and white blood cells. Another potential cause is medications, such as AZT for example, which can suppress your bone marrow - where your blood cells are manufactured. There are multiple other possibilities as well. Check with your HIV specialist and if he/she can't determine the cause of your problem, ask for a referral to a hematologist (physician who specializes in diseases of the blood). Don't procrastinate. You should be evaluated sooner rather than later. Write back if your evaluation is unrevealing and you are still having problems. Good luck. RJF
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.